Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 64, NWS Philadelphia/Mount Holly

June 12, 2025Carbon County, Monroe County, Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 12, 2025, 6:25 PM EDT for Carbon County, Monroe County, Northampton County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2025, 6:25 PM EDT (22:25 UTC)
Expired
Jun 12, 2025, 7:00 PM EDT
In force
35 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carbon County, PA, Monroe County, PA, Northampton County, PA

The radar

The Binghamton radar (KBGM), 148 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-279 J/kg
Mixed-layer LCL
1549 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

500 
WUUS51 KPHI 122225
SVRPHI
PAC025-089-095-122300-
/O.NEW.KPHI.SV.W.0064.250612T2225Z-250612T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
625 PM EDT Thu Jun 12 2025

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Southern Carbon County in northeastern Pennsylvania...
  Southwestern Monroe County in northeastern Pennsylvania...
  West central Northampton County in eastern Pennsylvania...

* Until 700 PM EDT.

* At 624 PM EDT, a severe thunderstorm was located over Nesquehoning,
  or 7 miles northeast of Tamaqua, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Wind damage to 
           roofs, siding, trees, and power lines is possible.

* Locations impacted include...
  Lehighton, Palmerton, Jim Thorpe, Nesquehoning, Weatherly,
  Danielsville, Beltzville State Park, Penn Forest Reservoir,
  Kresgeville, Lansford, Summit Hill, Bowmanstown, Beaver Meadows,
  Parryville, Weissport, Trachsville, and Weissport East.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4093 7595 4096 7546 4077 7546 4081 7588
      4088 7596
TIME...MOT...LOC 2224Z 274DEG 27KT 4087 7587 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PF
2 follow-up statements
044 
WWUS51 KPHI 122243
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
643 PM EDT Thu Jun 12 2025

PAC025-089-095-122300-
/O.CON.KPHI.SV.W.0064.000000T0000Z-250612T2300Z/
Carbon PA-Monroe PA-Northampton PA-
643 PM EDT Thu Jun 12 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN CARBON...SOUTHWESTERN MONROE AND WEST CENTRAL
NORTHAMPTON COUNTIES...

At 641 PM EDT, a severe thunderstorm was located over Jim Thorpe, or 
near Lehighton, moving east at 30 mph. At this time there is also a 
second severe thunderstorm that is just starting to move into 
western Carbon County within this warned area. 

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Wind damage to roofs, 
         siding, trees, and power lines is possible.

Locations impacted include...
Lehighton, Palmerton, Jim Thorpe, Nesquehoning, Weatherly,
Danielsville, Beltzville State Park, Penn Forest Reservoir,
Kresgeville, Lansford, Summit Hill, Bowmanstown, Beaver Meadows,
Parryville, Weissport, Trachsville, and Weissport East.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4080 7577 4081 7588 4088 7596 4093 7595
      4096 7546 4077 7546
TIME...MOT...LOC 2241Z 272DEG 27KT 4087 7571 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PF
616 
WWUS51 KPHI 122255
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
655 PM EDT Thu Jun 12 2025

PAC025-089-095-122303-
/O.EXP.KPHI.SV.W.0064.000000T0000Z-250612T2300Z/
Carbon PA-Monroe PA-Northampton PA-
655 PM EDT Thu Jun 12 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CARBON...SOUTHWESTERN
MONROE AND WEST CENTRAL NORTHAMPTON COUNTIES WILL EXPIRE AT 700 PM
EDT...

The storms which prompted the warning have weakened below severe 
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 4080 7577 4081 7588 4088 7596 4093 7595
      4096 7546 4077 7546
TIME...MOT...LOC 2253Z 274DEG 27KT 4086 7561 

$$

PF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:56 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 12, 4:56 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
456 PM EDT Thu Jun 12 2025

.SYNOPSIS...
A weak cold front approaches from the northwest tonight and
becomes nearly stationary over the Mid- Atlantic into the
weekend. Several waves of low pressure will affect the area
starting late Friday and continuing into the new week, with
multiple rounds of showers and storms, and below normal
temperatures likely.

&&

.NEAR TERM /THROUGH FRIDAY/...
Weak high pressure continues over the region as temps warm well
into the upper 80's to the lower 90s across the region. PHL has
reached 90F for the first time since August 28, 2024. Surface
moisture has been increasing with the light westerly winds as
dew points have pushed into the low to mid 60s. Day Cloud Phase
Satellite imagery is showing some a narrow range of CU
developing along and south of a slow moving frontal boundary
draped across portions of northern PA into NY. Thus far as of
2pm, the updrafts haven't been strong enough to see any
glaciation in the clouds so there's been no threat of thunder as
of yet. Surface convergence has been minimal so while
instability has been increasing and there's decent bulk shear,
the threat of any lightning thus far as been almost non
existent. Will continue to mention a slight chance of
thunderstorms for portions of northern NJ and PA and if any
showers can develop they could bring some locally moderate
rainfall along with gusty winds.

By the overnight hours, diurnal instability will wane rapidly
and any showers/thunderstorms will quickly come to an end. Temps
should moderate a bit overnight however most areas will stay in
the low 70s until just before daybreak as a weak cold front
slowly moves through across the region.

Weak high pressure moves over the area tomorrow as the front
becomes stationary over the Mid Atlantic. We'll see an area of
low pressure approach on Friday increasing the chances for
rainfall and some isolated thunderstorms however the more
expansive chances will be coming Friday evening into Saturday.
Temps will be warming into the upper 70s to low 80s for the
areas along the shore and for the higher terrain of the Poconos.
For the urban corridor, temps will warm again into the mid to
possibly upper 80s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
Low pressure will be advancing along the aforementioned
stationary boundary Friday night rapidly increasing the
potential for showers through Saturday morning with the passage
of the low. After the low departs late Saturday morning, the
stationary front over the Mid- Atlantic lifts north as a warm
front as low pressure moves into the Great Lakes. Some shortwave
energy ahead of that low moves into the northern half of the
forecast area. With surface dew points rising through the 60s
and approaching 70, another round of showers and thunderstorms
is possible late in the day. PoPs will mostly be chance, but
PoPs will be likely for portions of the southern Poconos and
western Lehigh Valley. The threat for severe weather is minimal,
but with increasing dew points and PWATs over 1.5 inches for
most of the area, and over 2 inches for Delmarva, locally heavy
rain is a threat. This is an overall weakly forced event so
while there is moderate confidence in the pattern, the specific
details of where it will shower and how much rain will fall will
be subject to change.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Low pressure approaches from the west and slowly works its way
through the Mid-Atlantic and Delmarva Sunday through Monday. A
prolonged period of unsettled weather is on tap during this time
with showers and isolated to scattered thunderstorms. Given
abundant low level moisture with surface dew points well in the
60s, locally heavy rain will develop from time to time. WPC has
a Marginal Risk (1 out of 4) for excessive rain Saturday night
through Sunday and again Sunday through Sunday night. Rain
tapers off on Monday as low pressure departs. With a prolonged
period of onshore flow, temperatures will be on the cool side
through the weekend and into Monday with highs on Sunday in the
low to mid 70s and highs on Monday in the upper 60s to low 70s.

Several additional shortwaves approach from the west as the
week progresses, and weak waves of low pressure will develop as
a result. This will keep low chance PoPs in the forecast through
Wednesday. Temperatures will rebound somewhat on Tuesday before
warming back into the 80s on Wednesday. After multiple cloudy
days, a return of sunshine should be anticipated on Wednesday as
well.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of Today...VFR with high clouds expected. Generally west
around 10 knots. A few showers/tstms possible for the late
afternoon across NE PA or North NJ. Continued to mention VCSH
in the KABE TAF for this. High confid.

Tonight...VFR expected. Winds mostly light and variable, but
turning North or Northeast for most sites after 02Z/03Z. High
confid overall.

Friday...VFR initially, then scattered afternoon SHRA develop
with brief sub-VFR conds possible, mainly west of the I-95
terminals.

Outlook...

Friday night through Saturday...Prevailing MVFR to IFR likely,
mainly from low ceilings. SHRA and scattered TSRA. A break in
SHRA possible around midday Saturday before ramping up again
Saturday afternoon.

Saturday night through Monday...Prevailing MVFR to IFR likely,
mainly from low ceilings. SHRA and scattered TSRA.

&&

.MARINE...
High pressure offshore and a cold front approaching from the
North/Northwest later today and tonight. Winds will remain below
SCA levels as winds come in from the West/Southwest today and
early tonight. After that, winds across the northern waters will
turn North/Northeast into the evening and this wins shift will
trend southward thru the night. Fair weather overall, but a
stray shower across the far northern waters possible this
evening. Low confid regarding shower activity.

Outlook...

Friday through Monday...Overall, sub-SCA conditions expected,
though there is the potential for SCA conditions Sunday night
through Monday. VSBY restrictions in showers, drizzle, and
isolated to scattered thunderstorms throughout this period.
Areas of fog also possible.

Rip Currents...

For Friday, east- northeast winds around 5-10 mph turn more
easterly in the afternoon. Breaking wave heights remain around
1-3 feet with a weak southeasterly swell of 1 foot around 9
seconds. There will be a LOW risk for dangerous rip currents at
all beaches.

For Saturday, weak southerly winds in the morning will
transition to northeasterly in the afternoon and increase to
around 10 mph. Breaking wave heights remain around 1-3 feet with
a continued weak southeasterly swell around 1 foot at 9-10
seconds in length. Will maintain a LOW risk for dangerous rip
currents at all beaches.

For Saturday,

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...Deal/MPS/Staarmann
NEAR TERM...Deal/Staarmann
SHORT TERM...Deal/MPS/Staarmann
LONG TERM...MPS/Staarmann
AVIATION...Deal/MPS/OHara/Staarmann
MARINE...Deal/MPS/OHara/Staarmann

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.